zbMATH — the first resource for mathematics

A risk model with paying dividends and random environment. (English) Zbl 1152.91589
Summary: We consider a discrete time risk model where dividends are paid to insureds and the claim size has a discrete phase-type distribution, but the claim sizes vary according to an underlying Markov process called an environment process. In addition, the probability of paying the next dividend is affected by the current state of the underlying Markov process. We provide explicit expressions for the ruin probability and the deficit distribution at ruin by extracting a QBD (quasi-birth-and-death) structure in the model and then analyzing the QBD process. Numerical examples are also given.

91B30 Risk theory, insurance (MSC2010)
Full Text: DOI
[1] Albrecher, H.; Claramunt, M.; Marmol, M., On the distribution of dividend payments in a sparre Andersen model with generalized Erlang(\(n\)) interclaim times, Insurance: mathematics and economics, 37, 324-334, (2005) · Zbl 1117.91377
[2] Albrecher, H.; Kainhofer, R., Risk theory with a nonlinear dividend barrier, Computing, 68, 289-311, (2002) · Zbl 1076.91521
[3] De Finetti, B., Su un’impostazione alternativa dell teoria colletiva del rischio, Transactions of the XV international congress of actuaries, 2, 433-443, (1957)
[4] Frostig, E., The expected time to ruin in a risk process with constant barrier via martingales, Insurance: mathematics and economics, 37, 216-228, (2005) · Zbl 1117.91381
[5] Frostig, E., On the expected time to ruin and the expected dividends when dividends are paid while the surplus is above a constant barrier, Journal of applied probability, 42, 595-607, (2005) · Zbl 1116.91054
[6] Hojgaard, B., Optimal dynamic premium control in non-life insurance: maximizing dividend payouts, Scandinavian actuarial journal, 225-245, (2002) · Zbl 1039.91042
[7] Latouche, G.; Ramaswami, V., Introduction to matrix analytic methods in stochastic modeling, (1999), American Statistical Association and the Society for Industrial and Applied Mathematics · Zbl 0922.60001
[8] Li, S.; Dickson, D.C.M., The maximum surplus before ruin in an Erlang(\(n\)) risk process and related problems, Insurance: mathematics and economics, 38, 529-539, (2006) · Zbl 1168.60363
[9] Li, S., Lu, Y., 2006. Some optimal dividend problems in a Markov-modulated risk model. Working Paper
[10] Lin, X.S.; Willmot, G.E.; Drekic, S., The classical risk model with a constant dividend barrier: analysis of the gerber-shiu discounted penalty function, Insurance: mathematics and economics, 33, 551-566, (2003) · Zbl 1103.91369
[11] Neuts, M.F., Matrix – geometric solutions in stochastic models, (1981), Johns Hopkins University Press · Zbl 0469.60002
[12] Neuts, M.F., Structured stochastic matrices of \(M / G / 1\) type and their applications, (1989), Marcel Dekker, Inc · Zbl 0683.60067
[13] Tan, J.; Yang, X., The compound binomial model with randomized decisions on paying dividends, Insurance: mathematics and economics, 39, 1-18, (2006) · Zbl 1147.91349
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.